Alert archive / Missouri / Freeze Warnings in 2017
Freeze Warning 5, NWS Kansas City, MO
NWS Kansas City, MO issued this freeze warning at Mar 15, 2017, 3:42 AM CDT for 14 counties in Missouri. It took effect at Mar 15, 2017, 10:00 PM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2017, 3:42 AM CDT (08:42 UTC)
- In effect from
- Mar 15, 2017, 10:00 PM CDT
- Expired
- Mar 16, 2017, 8:09 AM CDT
- In force
- 10 hr
- Issued by
- NWS Kansas City, MO
Counties Adair County, MO, Caldwell County, MO, Carroll County, MO, Chariton County, MO, Cooper County, MO, Daviess County, MO, Grundy County, MO, Howard County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Randolph County, MO, Saline County, MO, Sullivan County, MO
The radar
The Pleasant Hill radar (KEAX), 134 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 8.7 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
615 WWUS73 KEAX 150842 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 342 AM CDT Wed Mar 15 2017 MOZ014>017-022>025-031>033-039-040-046-151700- /O.NEW.KEAX.FZ.W.0005.170316T0300Z-170316T1500Z/ /O.CON.KEAX.FZ.W.0004.000000T0000Z-170315T1700Z/ Daviess-Grundy-Sullivan-Adair-Caldwell-Livingston-Linn MO-Macon- Carroll-Chariton-Randolph-Saline-Howard-Cooper- Including the cities of Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, La Plata, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Marshall, Fayette, Glasgow, New Franklin, and Boonville 342 AM CDT Wed Mar 15 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL NOON CDT TODAY... ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT THURSDAY... The National Weather Service in Kansas City/Pleasant Hill has issued a Freeze Warning, which is in effect from 10 PM this evening to 10 AM CDT Thursday. * TEMPERATURE...Temperatures in the upper teens early this morning will rise to above freezing by noon. Temperatures will fall into the middle to upper 20s tonight. * IMPACTS...A prolonged hard freeze will likely kill or badly damage susceptible plants and trees in areas that have experienced an anomalously early growing season. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ KSZ025-057-060-102>105-MOZ011>013-020-021-028>030-037-038-043>045- 053-054-151700- /O.CON.KEAX.FZ.W.0004.000000T0000Z-170315T1700Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Holt-Andrew-De Kalb-Buchanan-Clinton-Platte-Clay-Ray- Jackson-Lafayette-Cass-Johnson MO-Pettis-Bates-Henry- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Butler, Adrian, Rich Hill, Clinton, and Windsor 342 AM CDT Wed Mar 15 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL NOON CDT TODAY... * TEMPERATURE...Widespread readings in the upper teens to lower 20s will warm to above freezing by noon. * IMPACTS...A prolonged hard freeze will likely kill or badly damage susceptible plants and trees in areas that have experienced an anomalously early growing season. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
3 follow-up statements
148 WWUS73 KEAX 151729 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 1229 PM CDT Wed Mar 15 2017 MOZ014>017-022>025-031>033-039-040-046-160900- /O.EXP.KEAX.FZ.W.0004.000000T0000Z-170315T1700Z/ /O.CON.KEAX.FZ.W.0005.170316T0300Z-170316T1500Z/ Daviess-Grundy-Sullivan-Adair-Caldwell-Livingston-Linn MO-Macon- Carroll-Chariton-Randolph-Saline-Howard-Cooper- Including the cities of Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, La Plata, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Marshall, Fayette, Glasgow, New Franklin, and Boonville 1229 PM CDT Wed Mar 15 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT THURSDAY... ...FREEZE WARNING PREVIOUSLY IN EFFECT UNTIL NOON HAS EXPIRED... * TEMPERATURE...Temperatures will fall into the upper 20s to lower 30s tonight. * IMPACTS...A prolonged hard freeze will likely kill or badly damage susceptible plants and trees in areas that have experienced an anomalously early growing season. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ KSZ025-057-060-102>105-MOZ011>013-020-021-028>030-037-038-043>045- 053-054-151830- /O.EXP.KEAX.FZ.W.0004.000000T0000Z-170315T1700Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Holt-Andrew-De Kalb-Buchanan-Clinton-Platte-Clay-Ray- Jackson-Lafayette-Cass-Johnson MO-Pettis-Bates-Henry- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Butler, Adrian, Rich Hill, Clinton, and Windsor 1229 PM CDT Wed Mar 15 2017 ...FREEZE WARNING PREVIOUSLY IN EFFECT UNTIL NOON HAS EXPIRED... Temperatures have risen to near or above the freezing mark early this afternoon, allowing the freeze warning to expire. Lows are expected to briefly fall into the lower 30s tonight, but should not stay below freezing long enough to cause damage. $$
177 WWUS73 KEAX 160809 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 309 AM CDT Thu Mar 16 2017 MOZ014>017-022>025-031>033-039-040-046-161500- /O.CON.KEAX.FZ.W.0005.000000T0000Z-170316T1500Z/ Daviess-Grundy-Sullivan-Adair-Caldwell-Livingston-Linn MO-Macon- Carroll-Chariton-Randolph-Saline-Howard-Cooper- Including the cities of Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, La Plata, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Marshall, Fayette, Glasgow, New Franklin, and Boonville 309 AM CDT Thu Mar 16 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * TEMPERATURE...Temperatures in the upper 20s and lower 30s early this morning will warm above freezing by mid morning. * IMPACTS...A hard freeze could kill or badly damage susceptible plants and trees in areas that have experienced an anomalously early growing season. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
350 WWUS73 KEAX 161309 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 809 AM CDT Thu Mar 16 2017 MOZ014>017-022>025-031>033-039-040-046-161415- /O.CAN.KEAX.FZ.W.0005.000000T0000Z-170316T1500Z/ Daviess-Grundy-Sullivan-Adair-Caldwell-Livingston-Linn MO-Macon- Carroll-Chariton-Randolph-Saline-Howard-Cooper- Including the cities of Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, La Plata, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Marshall, Fayette, Glasgow, New Franklin, and Boonville 809 AM CDT Thu Mar 16 2017 ...FREEZE WARNING IS CANCELLED... The National Weather Service in Kansas City/Pleasant Hill has cancelled the Freeze Warning. Temperatures have risen above freezing this morning in the warned area. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this freeze warning went out at Mar 15, 3:01 AM CDT, 41 minutes earlier.
Area forecast discussion, Mar 15, 3:01 AM CDT, 41 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
301 AM CDT Wed Mar 15 2017
.Discussion...
Issued at 301 AM CDT WED MAR 15 2017
Deep surface high has settled into the forecast area this morning
with temperatures running 10 to 15 degrees below normal. A slight
moderation in temperatures will occur by this afternoon as the
high shifts to the east and winds switch around from the south
although a stream of mid-level clouds from the northwest will cut
back on full warming potential. Highs will generally be in the
upper 30s and lower 40s, still about 15 degrees below average.
After a light freeze tonight, warm air advection will really get
underway on Thursday with temperatures rapidly rising into the
lower 60s across most of the region. This WAA regime will continue
Thursday night, and combined with increasing moisture could
produce a few light showers or areas of drizzle. This moisture
will clear out Friday as a very weak front drops in from the
north, but drier air and much deeper mixing behind the front will
actually allow temperatures to rise a few degrees warmer than on
Thursday.
After a brief cooldown into the 50s on Saturday WAA will return to
the area on Sunday bringing highs back into the middle to upper
60s, and even warmer on Monday with highs in the middle 70s.
Could again see a few showers develop in this WAA pattern but any
precipitation will have to overcome a rather stout capping
inversion.
Other than perhaps a light freeze Friday and Saturday night over
far northern MO, no other significant freezes are on the horizon
after tonight, and the growing season will once again resume
heading into early next week.
&&
.Aviation...(For the 06Z TAFS through 06Z Wednesday Night)
Issued at 1149 AM CDT TUE MAR 14 2017
VFR conditions expected through the forecast period with winds
generally shifting to the southeast through the late morning and
afternoon hours. No aviation hazards expected.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Freeze Warning until noon CDT today for KSZ025-057-060-102>105.
MO...Freeze Warning until noon CDT today for MOZ011>017-020>025-
028>033-037>040-043>046-053-054.
&&
Discussion...Hawblitzel
Aviation...32Hazardous weather outlook, Mar 14, 4:58 AM CDT, 22 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 458 AM CDT Tue Mar 14 2017 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-151000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 458 AM CDT Tue Mar 14 2017 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Flurries or light snow is expected across eastern KS and far western MO. More detailed information can be accessed at... http://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Wednesday through Monday A hard freeze is expected Wednesday morning. More detailed information can be accessed at... http://www.weather.gov/eax/hwo
Nearby
Freeze Warnings in Missouri, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.